I have been passing black tar like stools for five days now. It all sarted when I noticed a stool with strip of black and brown . now its walways black . I dont take iron pills and the omly other thing going on is at the first sign of this I had a shortness of breath for about two days. No other pain or discomfort. No change in frequency of moving my bowels.
Dear patient, Black stool is known in medical language as melena. It is caused by the clotting of blood coming from upper GI tract, and the most common cause is stomach ulcer. Stomach ulcers and reflux are often associated with shortness of breath and sometime with cough. I would recommend you to see a GI specialist, and to assess the problem you have with your stomach. The specialist may start you on PPIs such as omeprazole 20mg, twice daily for no less than 4 weeks. It may depend on the degree of your condition. Please do not postpone, because melena are a critical sign that the ulcer is progressing, and of left unopposed, it may tear a hole in the stomach wall. I hope I have helped you understand your condition better, Manoku Eni M.D.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]